U.S. doctors online nowAsk doctors free
ZA
A 30-year-old female asked:

i know with oral contraceptive yiu nerd to wait 5 says before having intercourse. does the same apply to injections?

1 doctor answer1 doctor weighed in
Dr. James Ferguson
Pediatrics 46 years experience
Depends: Contraception pills or injections work by preventing egg release & less friendly for a pregnancy. As you first begin either it takes time for your body to adjust to the influence of the external hormones & you wait (some suggest another BC for a month) . If you have been on either the pill or injections & are just starting a new pack/injection, there is no reason to wait, the process overlaps.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 38-year-old member asked:

Could birth control cause stomach pains and breathing problems?

2 doctor answers3 doctors weighed in
Dr. Francine Yep
Family Medicine 31 years experience
Talk with your doc: Any medicine can upset your stomach and cause stomach pains -- including birth control pills. I'm worried because you mentioned breathing problems. Please talk with your doctor right away. Stomach pain and trouble breathing could be acid reflux. But it could also be more serious. Chest pain, shortness of breath, and severe leg pain can be signs of blood clots. Please get help!
A 39-year-old member asked:

I have recently switched birth control pills and am having horrible low back pain. Is this normal?

1 doctor answer3 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
Talk to doctor: When switching birth control pills it is not uncommon to have some minor side effects which generally go away in a cycle or two. If it is horrible pain i would speak to your doctor.
CA
A 37-year-old member asked:

Can birth control pills protect me from sexually transmitted infections (stis), including hiv/aids?

2 doctor answers16 doctors weighed in
Dr. Padmavati Garvey
A Verified Doctoranswered
A US doctor answeredLearn more
No: Birth control pills may protect you from pelvic inflammatory disease but will not protect you from hiv.
OH
A 25-year-old member asked:

Do estrogen-free birth control pills cause or just exacerbate acne and body hair growth?

2 doctor answers4 doctors weighed in
Dr. Tahir Chauhdry
Obstetrics and Gynecology 68 years experience
No: The exact opposite. It increased sex hormone binding globulin. Therefore acne and hair growth is less.
A 28-year-old member asked:

Swelling on top of the left ear. Pains if I touch. Also a swelling below the same ear ( in the neck). Any idea ?

2 doctor answers5 doctors weighed in
Dr. Paul Cohen
Family Medicine 28 years experience
Infection?: Pain as you describe could arise from an infection to the soft tissue of the ear(cellulitis), referred pain from either an impingement syndrome; or an infection of the tympanic membrane(otitis media)...My advice would be to have someone examine you to determine what exactly is occurring; and to then treat you appropriately.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated May 10, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.